What percentage of your patients have adverse side effects with Topamax? Are cognitive problems most common with this drug, i.e. memory and confusion? Do they tend to subside after awhile? Also, have you ever heard of spatial disorientation as a side effect of Lamictal? Thanks in advance!
I would say one in six patients do get Topamax side effects. Cognitive disturbance is not a very prominent side effect, but it is still reported by some. The cognitive side effects do subside. The period varies in different patients.
Spatial disorientation is a very rare side effect of Lamotrigine. Please consider any other cause for the disorientation.
I have been on Topamax since Feb., I have very slowly worked up to 100mg. The side effects have been tolerable but I went from 25 to 50 very quick and the side effect were bad: Brain fog, chatty kathy, spacey and just plain stupid, no appetite, tingling, and insomnia. I went from 50 to 75mg, 5 weeks later and 75 to 100mg 4 weeks later, working up slowly does help with the side effects. Over time I have found most of my side effects subside: I take it for nerve pain and complex migraines. Certain side effects have stayed: anything carbonated taste awful, tingling in hands and feet, small twitch in left eye for last week or so.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.